Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Denver/Boulder, CO

April 4, 201119 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2011, 3:51 PM MDT for 19 counties in Colorado. It took effect at Apr 5, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 3:51 PM MDT (21:51 UTC)
In effect from
Apr 5, 2011, 12:00 PM MDT
Expired
Apr 5, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS85 KBOU 042151
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT MON APR 4 2011

...FIRE DANGER INCREASING ALONG THE FOOTHILLS...

.WEST WINDS WILL INCREASE IN AND NEAR THE FOOTHILLS TONIGHT AND
CONTINUE ON TUESDAY. TEMPERATURES WILL BE WARMER WITH LOWER
HUMIDITIES THAN TODAY...AND GRASSES AND SHRUBS WILL CONTINUE TO
DRY OUT. THIS WILL RESULT IN A SHARP INCREASE IN FIRE DANGER ON
TUESDAY. THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND
BOULDER COUNTIES WHERE THE RECENT PRECIPITATION WAS LIGHT. THE
FIRE DANGER WILL ALSO BE ELEVATED ON THE PLAINS...BUT IT WILL NOT
BE AS WINDY AS IT WILL BE NEAR THE FOOTHILLS. 

COZ216-042300-
/O.CAN.KBOU.FW.A.0007.110405T1800Z-110406T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
351 PM MDT MON APR 4 2011

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 216...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FIRE
WEATHER WATCH. 

THERE WAS ENOUGH SNOW ACROSS MOST OF THE FOOTHILLS FROM INTERSTATE
70 SOUTHWARD TO MOISTEN THE GRASSES. WHILE IT WILL BE
WARM...DRY...AND WINDY ON TUESDAY THE GRASS WILL STILL BE DRYING
OUT. WHILE THE FIRE WEATHER WATCH HAS BEEN CANCELLED...THE FIRE
DANGER WILL BE INCREASING AND EXTRA CAUTION IS STILL ADVISED.

$$

COZ215-051100-
/O.UPG.KBOU.FW.A.0007.110405T1800Z-110406T0200Z/
/O.NEW.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
351 PM MDT MON APR 4 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 215...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK...
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES. 

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND REMAIN
  HIGH THROUGH EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH.

* HUMIDITY...15-20 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE
  CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. THE MAIN
  AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND BOULDER COUNTIES
  WHERE THERE WAS LESS SNOW ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ238-239-051100-
/O.NEW.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
351 PM MDT MON APR 4 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 238 AND 239...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 238...FORT COLLINS...
  HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...FIRE 
  WEATHER ZONE 239...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
  LONGMONT.

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND REMAIN
  HIGH THROUGH EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...13-17 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE
  CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. THE MAIN
  AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND BOULDER COUNTIES
  WHERE THERE WAS LESS SNOW ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
5 follow-up statements
750 
WWUS85 KBOU 050347
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
947 PM MDT MON APR 4 2011

...GUSTY WINDS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER
ALONG THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO ON TUESDAY...

.WEST WINDS WILL INCREASE IN AND NEAR THE FRONT RANGE FOOTHILLS
LATE TONIGHT AND CONTINUE THROUGH TUESDAY. TEMPERATURES WILL BE
MUCH WARMER AND RELATIVE HUMIDITIES MUCH LOWER ON TUESDAY...
WHICH WILL FURTHER DRY OUT GRASSES AND SHRUBS IN THE AREA. THIS
WILL RESULT IN A SHARP INCREASE IN THE WILDLAND FIRE DANGER...
ESPECIALLY IN THE WINDIER AREAS. THE MAIN AREA OF CONCERN IS
ACROSS LARIMER AND BOULDER COUNTIES WHERE THE RECENT LIGHT 
PRECIPITATION DID LITTLE TO REDUCE THE VERY DRY CONDITIONS SEEN IN
THE AREA. THE FIRE DANGER WILL ALSO ELEVATE ON THE PLAINS...BUT
IT WILL NOT BE AS WINDY AS IT WILL BE NEAR THE FOOTHILLS.

COZ238-239-051600-
/O.CON.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
947 PM MDT MON APR 4 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
238 AND 239...

* AFFECTED AREA...FIRE WEATHER ZONE 238...FORT COLLINS... 
  HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...FIRE 
  WEATHER ZONE 239...ARVADA...BOULDER...GOLDEN...LAKEWOOD... 
  LONGMONT.

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND
  REMAIN HIGH THROUGH EARLY TUESDAY EVENING. 

* WIND...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 12-17 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. 
  THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND 
  BOULDER COUNTIES WHERE THERE WAS LESS SNOW ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ215-051600-
/O.CON.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
947 PM MDT MON APR 4 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
215...

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK... 
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES.

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND
  REMAIN HIGH THROUGH EARLY TUESDAY EVENING. 

* WIND...WEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH.

* HUMIDITY...AS LOW AS 13-20 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. 
  THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND 
  BOULDER COUNTIES WHERE THERE WAS LESS SNOW ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
BAKER
695 
WWUS85 KBOU 051147
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
547 AM MDT TUE APR 5 2011

...GUSTY WINDS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER
ALONG THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS OF NORTHERN
COLORADO THIS AFTERNOON...

.GUSTY WEST WINDS ARE EXPECTED IN AND NEAR THE FRONT RANGE
FOOTHILLS THROUGH TODAY AND THIS EVENING. TEMPERATURES WILL ALSO BE
MUCH WARMER THAN YESTERDAY WITH RELATIVE HUMIDITIES ALSO MUCH
LOWER THAN YESTERDAY. THESE THREE ELEMENTS WILL COMBINE TO FURTHER DRY
OUT GRASSES AND SHRUBS IN THE FOOTHILLS AND ON THE ADJACENT
PLAINS. WILDLAND FIRE DANGER CONDITIONS ARE EXPECTED TO BECOME
DANGEROUS THIS AFTERNOON...ESPECIALLY IN WINDIER AREAS. THE FIRE
DANGER WILL ALSO BE ELEVATED ON THE PLAINS...BUT WINDS ARE NOT
EXPECTED TO BE AS STRONG AS CLOSER TO THE FOOTHILLS.

COZ214-216-060000-
/O.EXA.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
547 AM MDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
214 AND 216...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK. 

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND 
  REMAIN HIGH THROUGH EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 12-17 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE
  CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ215-238-239-060000-
/O.CON.KBOU.FW.W.0012.110405T1800Z-110406T0200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
547 AM MDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 215...238 AND 239...

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK...
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES...FIRE WEATHER ZONE 238...FORT COLLINS...HEREFORD... 
  LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...FIRE WEATHER ZONE 
  239...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT. 

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND 
  REMAIN HIGH THROUGH EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...AS LOW AS 12-17 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE
  CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. THE MAIN
  AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND BOULDER COUNTIES
  WHERE THERE WAS LESS SNOW THIS PAST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

DANKERS
509 
WWUS85 KBOU 051958
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
158 PM MDT TUE APR 5 2011

...STRONG WINDS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER ALONG THE
FRONT RANGE FOOTHILLS AND ADJACENT PLAINS OF NORTHERN COLORADO
THROUGH EARLY EVENING...

.GUSTY WEST WINDS WILL CONTINUE IN AND NEAR THE FRONT RANGE FOOTHILLS
THIS AFTERNOON...THEN DECREASE THIS EVENING. THE COMBINATION OF
STRONG WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES WILL DRY OUT
GRASSES AND SHRUBS...CREATING CONDITIONS FAVORABLE FOR IGNITION
AND RAPID SPREAD OF FIRES. THE FIRE DANGER WILL ALSO BE ELEVATED
ON THE PLAINS...BUT WINDS WILL NOT BE AS STRONG AS IN AREAS CLOSER
TO THE FOOTHILLS.

COZ214>216-238-239-060200-
/O.CON.KBOU.FW.W.0012.000000T0000Z-110406T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
158 PM MDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215...
238 AND 239...

* AFFECTED AREA...FIRE WEATHER ZONE 215...ESTES PARK... 
  GLENDEVEY...LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER 
  LAKES...FIRE WEATHER ZONE 238...FORT COLLINS...HEREFORD... 
  LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...FIRE WEATHER ZONE 
  239...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT.

* TIMING...FIRE DANGER WILL INCREASE BY NOON ON TUESDAY AND 
  REMAIN HIGH THROUGH EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...AS LOW AS 10-15 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. 
  THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND 
  BOULDER COUNTIES WHERE THERE WAS LESS SNOW THIS PAST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
614 
WWUS85 KBOU 052026
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT TUE APR 5 2011

...STRONG WINDS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER
ALONG THE FRONT RANGE FOOTHILLS AND NORTHEASTERN COLORADO THROUGH
EARLY EVENING...

.GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE FROM THE FRONT RANGE
FOOTHILLS AND SOUTH PARK EASTWARD ACROSS NORTHEASTERN COLORADO THIS
AFTERNOON. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES...AND
WARM TEMPERATURES WILL DRY OUT GRASSES AND SHRUBS...CREATING
CONDITIONS FAVORABLE FOR IGNITION AND RAPID SPREAD OF FIRES. WHILE
THE STRONGEST WINDS WILL BE NEAR THE MOUNTAINS...RED FLAG
CONDITIONS ARE DEVELOPING ON THE PLAINS AS WELL AND WILL CONTINUE
THROUGH THE AFTERNOON.

COZ240>251-060200-
/O.EXA.KBOU.FW.W.0012.000000T0000Z-110406T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
226 PM MDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 240...241...
242...243...244...245...246...247...248...249...250 AND 251...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...
  CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS 
  RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  242...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE 
  BUTTES...RAYMER...STONEHAM...FIRE WEATHER ZONE 243...EATON... 
  FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244... 
  BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 
  245...BENNETT...BYERS...DEER TRAIL...LEADER...FIRE WEATHER 
  ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER 
  ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER...FIRE 
  WEATHER ZONE 248...CROOK...MERINO...STERLING...PEETZ...FIRE 
  WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...OTIS...FIRE 
  WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK...FIRE WEATHER 
  ZONE 251...AMHERST...HAXTUN...HOLYOKE. 

* TIMING...GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE THIS
  AFTERNOON...THEN IMPROVE EARLY THIS EVENING.

* WIND...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...AS LOW AS 10-15 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. 
  THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND 
  BOULDER COUNTIES WHERE THERE WAS LESS SNOW THIS PAST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ214>216-238-239-060200-
/O.CON.KBOU.FW.W.0012.000000T0000Z-110406T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
226 PM MDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...
215...216...238 AND 239...

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 215...ESTES PARK...GLENDEVEY... 
  LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...FIRE 
  WEATHER ZONE 216...BAILEY...CENTRAL CITY...EVERGREEN... 
  GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... 
  TARRYALL...WESTCREEK...FIRE WEATHER ZONE 238...FORT COLLINS...
   HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...FIRE 
  WEATHER ZONE 239...ARVADA...BOULDER...GOLDEN...LAKEWOOD... 
  LONGMONT. 

* TIMING...GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE THROUGH
  EARLY TUESDAY EVENING.

* WIND...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...AS LOW AS 10-15 PERCENT.

* IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL 
  MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. 
  THE MAIN AREA OF CONCERN IS ACROSS SOUTHERN LARIMER AND 
  BOULDER COUNTIES WHERE THERE WAS LESS SNOW THIS PAST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD/KRIEDERMAN
182 
WWUS85 KBOU 060210
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT TUE APR 5 2011

...FIRE WEATHER DANGER HAS DIMINISHED...

.WINDS HAVE DECREASED AND HUMIDITIES HAVE INCREASED WITH NIGHTTIME
COOLING. THIS HAS BROUGHT CONDITIONS OUT OF WARNING CRITERIA.

COZ214>216-238>251-060315-
/O.EXP.KBOU.FW.W.0012.000000T0000Z-110406T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
810 PM MDT TUE APR 5 2011

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 214...215...216...238...239...240...241...
242...243...244...245...246...247...248...249...250 AND 251...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:10 PM MDT, 41 minutes earlier.

Area forecast discussion, Apr 4, 3:10 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT MON APR 4 2011

.SHORT TERM...FOCUS WILL BE ON THE WIND AGAIN THROUGH TUESDAY. WINDS
ALOFT INCREASE WITH SLIGHT WARM ADVECTION ALOFT TONIGHT. NICE
INVERSION ABOVE THE MOUNTAINTOP THIS EVENING THAT DESCENDS. A FAIR
AMOUNT OF SHEAR BUT COULD SEE SOME WAVE AMPLIFICATION IN THIS TIME
FRAME...THOUGH MOUNTAINTOP WINDS ARE NOT THAT STRONG YET...AROUND 40
KNOTS. WINDS CONTINUE TO INCREASE WITH WEAK STABILITY...50-60 KNOTS
AT 12-14 THOUSAND FEET TUESDAY MORNING...THEN FORCING IS STEADY OR
DIMINISHING AS INSTABILITY ALLOWS BETTER DOWNWARD MIXING TUESDAY
AFTERNOON. WITH THE TEMPERATURE PROFILE GOING AWAY...A FAIR AMOUNT
OF SHEAR...AND NOTHING FORCING SUBSIDENCE...HIGH WIND THREAT IS
LOOKING LOW. GREATEST THREAT PROBABLY AROUND MIDNIGHT DUE TO WAVE
AMPLIFICATION...THOUGH SOME THREAT AGAIN TUESDAY AFTERNOON. PRETTY
GOOD CHANCE OF GETTING 50-60 MPH WIND GUSTS IN WIND PRONE AREAS
HOWEVER.

ON TO FIRE WEATHER CONCERNS...MODELS CONTINUE TOO HIGH ON THE
HUMIDITY TODAY AND SEE NO REASON THIS WILL NOT BE TRUE TOMORROW.
THERE SHOULD BE SOME MOISTENING BUT UPSTREAM MOISTURE IS MIXING OUT
PRETTY WELL THIS AFTERNOON...SO DEW POINTS MAY NOT BE MUCH HIGHER
AND IT WILL BE 15-20 DEGREES WARMER. HUMIDITIES MAY BE MARGINAL FOR
A RED FLAG WARNING. FUEL MOISTURE WILL VARY ACCORDING TO THE RECENT
SNOWFALL...JEFFERSON...DOUGLAS...AND NORTHERN LARIMER COUNTY ARE
STILL MELTING SNOW WHILE IT WAS GONE THIS MORNING IN THE AREAS IN
BETWEEN...AND WITH A DAY AND A HALF OF DRYING THE GRASS WILL BE
QUITE DRY BY TUESDAY AFTERNOON. DECIDED TO GO AHEAD WITH A RED FLAG
WARNING FOR THE DRIER AREAS THAT WILL HAVE LOTS OF WIND...THE MAIN
CONCERN IS FOR SOUTHERN LARIMER AND BOULDER COUNTIES. ON THE PLAINS
EVERYTHING LOOKS MARGINAL SO WILL NOT ISSUE A WARNING...THOUGH THE
FIRE DANGER WILL OF COURSE BE RISING AGAIN. TEMPERATURE FORECASTS
LOOK GOOD...GFS HIGHS TOMORROW LOOK TOO WARM. I DID TWEAK THE
FOOTHILLS WARMER TONIGHT AND TUESDAY WITH ALL THE WIND.

.LONG TERM...FLOW ALOFT WILL BECOME SOUTHWESTERLY ON WEDNESDAY AS AN
UPPER LEVEL TROUGH DIGS OVER THE WESTERN STATES. THE LOW WILL
EVENTUALLY CUT OFF FRIDAY. THE SOUTHWEST FLOW WILL PREVAIL UNTIL THE
LOW LIFT OUT ON SUNDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH AND STALL
ACROSS CENTRAL COLORADO WEDNESDAY. THIS ALONG WITH A SHORT WAVE
EMBEDDED IN THE FLOW ALOFT WILL BRING A CHANCE FOR PRECIPITATION
WEDNESDAY AND WEDNESDAY NIGHT. MODELS INDICATING THE BOUNDARY WILL
REMAIN QUASI-STATIONARY OVER THE STATE INTO THIS WEEKEND. WILL KEEP
A LOW CHANCE FOR PRECIPITATION EACH DAY IN THE FORECAST AS WEAK
WAVES MOVE OVER THE REGION. BEST CHANCE FOR MOISTURE WILL BE OVER
THE MOUNTAINS AND NORTH OF THE BOUNDARY...NEAR THE WYOMING BORDER.
PRECIPITATION AMOUNTS WILL GENERALLY REMAIN LIGHT THROUGH SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL NORTH OF THE BOUNDARY AND ABOVE
NORMAL SOUTH OF IT.

THE TROUGH WILL EJECT EASTWARD AND MOVE ACROSS COLORADO SOMETIME
SATURDAY NIGHT OR SUNDAY. MODELS ARE ALL OVER THE PLACE ON TIMING
AND TRACK OF THIS SYSTEM. FOR NOW...WILL BROADBRUSH LOW POPS UNTIL
THE TIMING AND TRACK CAN BE NAILED DOWN. THE TREND THIS SEASON WITH
THESE STORMS IS TO LIFT NORTH OF COLORADO. MODELS HINTING AT THIS
HAPPENING WITH THIS STORM. IF IT OCCURS...WOULD EXPECT JUST A QUICK
SHOT OF MOISTURE...SIMILAR TO SUNDAY'S SYSTEM.

&&

.AVIATION...WEST WINDS WILL SHIFT TO SOUTHERLY AT KDEN AND KAPA THIS
EVENING AS A MOUNTAIN WAVE INTENSIFIES. WINDS SHOULD TURN WESTERLY
DURING THE DAY TUESDAY WITH GUSTS IN THE 20 TO 30 KNOT RANGE BY
AFTERNOON. ALONG THE FOOTHILLS EXPECT STRONGER AND SOMEWHAT ERRATIC
WINDS AND PERIODS OF LLWS THROUGH TUESDAY MORNING...THEN STRONG AND
GUSTY WESTERLY WINDS DURING THE DAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING NOON THROUGH
      8 PM TUESDAY NORTHERN FOOTHILLS AND ADJACENT PLAINS...
      FIRE ZONES 215..238..AND 239.

&&

GIMMESTAD/MEIER
Hazardous weather outlook, Apr 4, 11:06 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MDT MON APR 04 2011

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MDT MON APR 04 2011

...HIGH WIND WATCH TUESDAY MORNING FOR THE FOOTHILLS...
...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH EARLY TUESDAY
EVENING FOR THE FOOTHILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL GUST UP TO AROUND 30 MPH ON THE PLAINS AND 40
MPH IN THE FOOTHILLS THIS AFTERNOON. THE WINDS WILL INCREASE FURTHER
TONIGHT...WITH GUSTS UP TO 60 MPH IN WIND PRONE AREAS OF THE FRONT
RANGE FOOTHILLS.

DRIER NORTHWEST FLOW ALOFT ACROSS COLORADO WILL BRING THE BREEZY AND
DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WINDS WILL BE POSSIBLE IN THE FOOTHILLS TUESDAY MORNING WITH
GUSTS UP TO 70 MPH POSSIBLE.  MEANWHILE FIRE DANGER WILL INCREASE IN
AND NEAR THE FOOTHILLS TUESDAY AFTERNOON THROUGH EARLY TUESDAY
EVENING DUE TO GUSTY WINDS AND LOWERING HUMIDITY VALUES.  BY
WEDNESDAY A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA
BRINGING A CHANCE OF SNOW TO THE MOUNTAINS WITH A CHANCE OF RAIN
SHOWERS TO THE PLAINS BY WEDNESDAY NIGHT.

FOR THURSDAY AND FRIDAY THERE WILL BE A CHANCE OF SNOW SHOWERS IN
THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN SHOWERS AT LOWER
ELEVATIONS.  A STRONGER WEATHER SYSTEM MAY AFFECT THE AREA THIS THE
WEEKEND BRINGING MORE SNOW TO THE MOUNTAINS WITH A CHANCE OF RAIN OR
SNOW AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/MEIER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:04 AM MDTHigh Wind WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more12 hr
Apr 4, 4:11 AM MDTFire Weather WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more12 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.